| Catalog Number |
1550325-08 |
| Medical Device Problem Codes |
Unintended System Motion (1430); Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/20/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is not returning.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the xience sierra stent was ready to be deployed in the ostium of the mildly calcified right coronary artery (rca).During inflation of the stent delivery balloon, the stent watermelon seeded into the aorta.The stent was seen over the shaft of the guiding catheter.The stent was able to be retracted to the radial artery with a balloon dilatation catheter, but it got stuck at the wrist.The stent was surgically removed.The patient is in stable condition.No additional information was provided.
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the unintended stent movement.The remaining difficulties appear to be related to operational context of the procedure.The stent was seen over the shaft of the guiding catheter and retracted with the balloon dilatation catheter but met resistance at the wrist causing the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.